# SDR AALA20050420

- Difficulty date: July 2, 2005
- Submitted: July 7, 2005
- Operation: Air carrier
- Aircraft: N7536A
- Make and model: Doug DC-9-82
- Aircraft serial: 49990
- Engine: Pwa JT8D217C
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Condition: Burned
- Location: Sign
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

APPROXIMATELY 20 MINUTES AIRBORNE, DEVELOPED SMOKE AND FUMES IN CABIN.  SMOKE COULD BE SMELLED IN COCKPIT.  FLIGHT ATTENDANTS REPORTED SEAT 22 DEF FASTEN SEAT BELTS SIGNS FLICKER WHEN PAUSED FROM COCKPIT OR CABIN.  FUMES AND SMOKE SEEMED TO BE FROM AREA OF SEAT 22DEF.  FOUND CEILING LIGHT BALLAST BURNED AT MID CABIN AREA.  REPLACED OVERHEAD LIGHT BALLAST AND COALESCER BAGS.  SYSTEM GROUND CHECKED NORMAL OPERATION.
